Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Two theorems on the mapping class group of a surface


Author: Jerome Powell
Journal: Proc. Amer. Math. Soc. 68 (1978), 347-350
MSC: Primary 57A05; Secondary 30A46
MathSciNet review: 0494115
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The mapping class group of a closed surface of genus $ \geqslant 3$ is perfect. An infinite set of generators is given for the subgroup of maps that induce the identity on homology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A05, 30A46

Retrieve articles in all journals with MSC: 57A05, 30A46


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0494115-8
PII: S 0002-9939(1978)0494115-8
Keywords: Mapping class group, identity on homology, Dehn twists
Article copyright: © Copyright 1978 American Mathematical Society